MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION GLADIATOR ELITE; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

BOSTON SCIENTIFIC CORPORATION GLADIATOR ELITE; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 24686
Medical Device Problem Codes Break (1069); Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/06/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that shaft break occurred.The target lesion was located in internal arteriovenous fistula.A 4.0 x40, 40cm gladiator elite balloon catheter was advanced for dilation.However, during the procedure, the balloon was broken.The device was removed, and the procedure was completed with another of same device.There were no patient complications reported, and the patient condition was stable.
 
Event or Problem Description
It was reported that shaft break occurred.The target lesion was located in internal arteriovenous fistula.A 4.0 x40, 40cm gladiator elite balloon catheter was advanced for dilation.However, during the procedure, the balloon was broken.The device was removed, and the procedure was completed with another of same device.There were no patient complications reported, and the patient condition was stable.It was further reported that the target lesion was 60-70% stenosed with a significant bend of >90 degrees, mildly tortuous, and severely calcified.Additionally, balloon rupture occurred instead of the previously reported shaft break as pinhole was noted on the balloon material.
 
Additional Manufacturer Narrative
(b5) describe event or problem: updated to include new information obtained.(h6) device codes: updated from break to material rupture.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Device evaluated by mfr.: gladiator elite 4.0 x40, 40cm was received for analysis.A visual examination identified that the balloon was not folded which indicates that the device was subjected to positive pressure.A balloon partial circumferential tear was identified located approximately 13mm proximal of the distal markerband.As per gladiator specification, the rated burst pressure for this device is 24 atmospheres.A visual examination observed no issues or damage to the tip of the device.A visual and tactile examination found no kinks or damage the shaft of the device.A visual examination observed no issues with the markerbands of the device.Both markerbands were undamaged and present on the shaft of the device.

Brand Name
GLADIATOR ELITE
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
pmt 741 persiaran cassia selat
bandarcassia, pulau pinan 14110
MY   14110
Manufacturer Contact
jay johnson
4100 hamline ave n
arden hills, MN 55112
6515810888
MDR Report Key15971599
Report Number2124215-2022-52110
Device Sequence Number6404082
Product Code LIT
UDI-Device Identifier08714729809609
UDI-Public08714729809609
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K132810
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/23/2025
Device Model Number24686
Device Catalogue Number24686
Device Lot Number0029458321
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/06/2022
Supplement Date Received by Manufacturer12/21/2022
01/31/2023
Initial Report FDA Received Date12/13/2022
Supplement Report FDA Received Date12/28/2022
02/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/24/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age50 YR
Patient SexFemale
Patient Weight60 KG